Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD4 decline and radiation
Jul 18, 2003

Dear Dr. In Feb,03 you answered a question about cd4 decline and radiation for the prostate.I recently had my parotids radiated.My cd4 was about 650 a week before treatment and 459 ten days post radiation. Viral load was 23,000 just before the treatment. My treating radiation omcologist assures me that my radiation dose was so low 2400 (over 16 treatments) that the radiation could not cause the decline. After reading your response from February, I think differently, but cannot find any place to read up on low dose radiation and CD4 decline. Please tell me what you think about my circumstances and what I should expect?.Thank you,Luke

Response from Dr. Dezube

Both my post in February and your treating oncologist are correct. Chemotherapy and radiation therapy can indeed cause declines in CD4 cells. Typically as you are out further and further from these therapies, the CD4 count will rise, but often will not rise as high as the pre-treatment value. The amount of radiation you are receiving is indeed low. I can't say for sure that it would affect your CD4 count, but I also can't say for sure that it would not affect your count. If the fall in your CD4 count were to be due to the radiation, then your CD4 count should rise up again after you have completed treatments. Soooooo, see what happens in time. It sounds like the radiation was given for a good reason. Typically the benefit of radiation or chemotherapy outways the risks.


Previous
Patient with lung disease (COPD): Likely to develop KS while on corticosteroid medication?
Next
Check list for good medical care?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement